MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-A
Medical Device Problem Codes Insufficient Device Problem Information (3190); Material Split, Cut or Torn (4008); Intravalvular regurgitation (4068)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that on an unknown date, a 27mm sjm trifecta gt valve was implanted.On (b)(6) 2022, the valve was explanted due to unknown reasons.The patient status was reported as unknown.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received that: the 27mm trifecta gt valve was implanted on (b)(6) 2017.On an unknown date, aortic regurgitation (ar) was confirmed via echocardiogram during a scheduled follow up exam.Because of the ar, the valve was explanted and the aortic valve replacement was redone with another valve.After the trifecta valve was explanted, a tear was noticed on a leaflet.The patient was reported a recovering without complications.
 
Additional Manufacturer Narrative
Explant due to unknown causes as reported.The investigation found that leaflets 2 and 3 were torn.There was fibrous pannus ingrowth on the inflow and outflow surfaces of leaflet 1 and on the outflow surface of leaflet 3.There was fibrous thickening of all three leaflets.No inflammation or significant calcifications were present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.In the absence of any calcification at the tear site or evidence for infection, the reported event is consistent with a non-calcific leaflet tear.A non-calcific leaflet tear is a form of structural valve deterioration (svd), which is a well-known complication from valve replacement surgery.A non-calcific leaflet tear is commonly attributed to increased operational leaflet stress but may also be related to biological factors which result in tissue degeneration characterized by loss of collagen.In this case, histological evaluation did not demonstrate loss of collagen at the tear site.The cause of the leaflet tear could not be conclusively determined; however, the fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.There is no indication of a product quality issue with regards to manufacture, design, or labeling.H6 device code 3190 removed.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15889785
Report Number2135147-2022-02281
Device Sequence Number15151886
Product Code LWR
UDI-Device Identifier05415067018243
UDI-Public05415067018243
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2021
Device Model NumberTFGT-A
Device Catalogue NumberTFGT-27A
Device Lot Number6050259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age57 YR
Patient SexUnknown